MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286750036
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: (b)(6).Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on (b)(6) 2021 the patient underwent for a surgery.During the surgery, the surgeon performed a hybrid construct using the viper prime and the expedium 5.5mm system.The patient had hard bone and given this fact, the palm handle for the viper prime screwdriver was significantly damaged due to the use of a hammer.This handle no longer attaches to the prime screwdriver and therefore needs to be replaced.Also, with the expedium system, the ball tip feeler straight was bent, and the torque drive shaft was stripped.It was unknown if the surgery completed successfully.There were no patient consequences reported.Concomitant device reported: unknown hammer (part# unknown, lot# unknown, quantity unknown ), unknown prime screwdriver(part# unknown, lot# unknown, quantity unknown ).This complaint involves three (3) devices.This report is for (1) viper prime palm handle.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper prime palm handle was conducted identifying that lot number mf4341502 was released in a single batch.Batch1: lot qty of (b)(4) units were released on march 7, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual: the viper prime palm handle (286750036; mf4341502 )was received at us customer quality (cq).Upon visual inspection no defects were identified on the device mating feature itself.There were significant nicks on the top of handle core component but that should not affect the functionality of the device interaction.Functional test: no functional test was performed as the mating device was not returned to check the assembling functionality of the device.Complaint replication: unable to perform.Dimensional review: no dimensional review performed as there were no defects fount on the device itself.Complaint confirmed? no.Conclusion: the complaint condition was not confirmed as the mating device was not returned to check the assembling functionality of the device.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME PALM HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11265283
Report Number1526439-2021-00229
Device Sequence Number16448937
Product Code OLO
UDI-Device Identifier10705034507637
UDI-Public10705034507637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750036
Device Catalogue Number286750036
Device Lot NumberMF4341502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALL TIP FEELER STRAIGHT; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE; UNKNOWN PRIME SCREWDRIVER; X25 FINAL TIGHTENER